Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2015, Article ID 303857, 9 pages
http://dx.doi.org/10.1155/2015/303857
Research Article

A Discrete Method Based on the CE-SE Formulation for the Fractional Advection-Dispersion Equation

Department of Applied Mathematics, CIMAT, Jalisco s/n, 36240 Guanajuato, GTO, Mexico

Received 16 November 2014; Revised 15 January 2015; Accepted 17 January 2015

Academic Editor: Manuel De la Sen

Copyright © 2015 Silvia Jerez and Ivan Dzib. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. P. J. Torvik and R. L. Bagley, “On the appearance of the fractional derivative in the behavior of real materials,” Journal of Applied Mechanics, vol. 51, no. 2, pp. 294–298, 1984. View at Publisher · View at Google Scholar · View at Scopus
  2. T. R. Ellsworth, P. J. Shouse, T. H. Skaggs, J. A. Jobes, and J. Fargerlund, “Solute transport in unsaturated soil: experimental design, parameter estimation, and model discrimination,” Soil Science Society of America Journal, vol. 60, no. 2, pp. 397–407, 1996. View at Publisher · View at Google Scholar · View at Scopus
  3. Y. Pachepsky, D. Benson, and W. Rawls, “Simulating scale-dependent solute transport in soils with the fractional advective-dispersive equation,” Soil Science Society of America Journal, vol. 64, no. 4, pp. 1234–1243, 2000. View at Publisher · View at Google Scholar · View at Scopus
  4. D. del-Castillo-Negrete, B. A. Carreras, and V. E. Lynch, “Fractional diffusion in plasma turbulence,” Physics of Plasmas, vol. 11, no. 8, pp. 3854–3864, 2004. View at Publisher · View at Google Scholar · View at Scopus
  5. B. M. Schulz and M. Schulz, “Numerical investigations of anomalous diffusion effects in glasses,” Journal of Non-Crystalline Solids, vol. 352, no. 42–49, pp. 4884–4887, 2006. View at Publisher · View at Google Scholar · View at Scopus
  6. A. A. Greenenko, A. V. Chechkin, and N. F. Shul’ga, “Anomalous diffusion and Lévy flights in channeling,” Physics Letters, A, vol. 324, no. 1, pp. 82–85, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. D. del-Castillo-Negrete, “Fractional diffusion models of nonlocal transport,” Physics of Plasmas, vol. 13, no. 8, Article ID 082308, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. W. Chen, H. Sun, X. Zhang, and D. Korošak, “Anomalous diffusion modeling by fractal and fractional derivatives,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1754–1758, 2010. View at Publisher · View at Google Scholar · View at Scopus
  9. D. A. Benson, S. W. Wheatcraft, and M. M. Meerschaert, “The fractional-order governing equation of Lévy motion,” Water Resources Research, vol. 36, no. 6, pp. 1413–1423, 2000. View at Publisher · View at Google Scholar · View at Scopus
  10. Y. Zhang, D. A. Benson, M. M. Meerschaert, and E. M. LaBolle, “Space-fractional advection-dispersion equations with variable parameters: diverse formulas, numerical solutions, and application to the Macrodispersion Experiment site data,” Water Resources Research, vol. 43, no. 5, Article ID W05439, 2007. View at Publisher · View at Google Scholar · View at Scopus
  11. M. Weilbeer, Efficient Numerical Methods for Fractional Differential Equations and Their Analytical Background, Papierflieger, 2005.
  12. D. Baleanu, K. Diethelm, E. Scalas, and J. J. Trujillo, Fractional Calculus Models Andnumerical Methods, vol. 3, World Scientific, Singapore, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  13. C. Li, D. Qian, and Y. Chen, “On Riemann-Liouville and Caputo derivatives,” Discrete Dynamics in Nature and Society, vol. 2011, Article ID 562494, 15 pages, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. M. M. Meerschaert and C. Tadjeran, “Finite difference approximations for fractional advection-dispersion flow equations,” Journal of Computational and Applied Mathematics, vol. 172, no. 1, pp. 65–77, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. C. Li and F. Zeng, “Finite difference methods for fractional differential equations,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 22, no. 4, Article ID 1230014, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. F. Liu, P. Zhuang, V. Anh, I. Turner, and K. Burrage, “Stability and convergence of the difference methods for the space-time fractional advection-diffusion equation,” Applied Mathematics and Computation, vol. 191, no. 1, pp. 12–20, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. A. Ashyralyev and F. Dal, “Finite difference and iteration methods for fractional hyperbolic partial differential equations with the Neumann condition,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 434976, 15 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  18. X. Zhang, J. W. Crawford, L. K. Deeks, M. I. Stutter, A. G. Bengough, and I. M. Young, “A mass balance based numerical method for the fractional advection-dispersion equation: theory and application,” Water Resources Research, vol. 41, no. 7, Article ID W07029, 2005. View at Publisher · View at Google Scholar · View at Scopus
  19. H. Hejazi, T. Moroney, and F. Liu, “Stability and convergence of a finite volume method for the space fractional advection-dispersion equation,” Journal of Computational and Applied Mathematics, vol. 255, pp. 684–697, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. Q. Huang, G. Huang, and H. Zhan, “A finite element solution for the fractional advection-dispersion equation,” Advances in Water Resources, vol. 31, no. 12, pp. 1578–1589, 2008. View at Publisher · View at Google Scholar · View at Scopus
  21. Y. Zheng, C. Li, and Z. Zhao, “A note on the finite element method for the space-fractional advection diffusion equation,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1718–1726, 2010. View at Publisher · View at Google Scholar · View at Scopus
  22. X. Li and C. Xu, “A space-time spectral method for the time fractional diffusion equation,” SIAM Journal on Numerical Analysis, vol. 47, no. 3, pp. 2108–2131, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  23. A. Saadatmandi, M. Dehghan, and M.-R. Azizi, “The Sinc-Legendre collocation method for a class of fractional convection-diffusion equations with variable coefficients,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 11, pp. 4125–4136, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. M. Zayernouri and G. E. Karniadakis, “Fractional spectral collocation method,” SIAM Journal on Scientific Computing, vol. 36, no. 1, pp. A40–A62, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. S. C. Chang and W. M. To, “A new numerical framework for solving conservation laws—the method of space-time conservation element and solution element,” Tech. Rep. 104495, NASA, Cleveland, Ohio, USA, 1991. View at Google Scholar
  26. X. Y. Wang, S. C. Chang, and P. C. E. Jorgenson, “Prediction of sound waves propagatingthrough a nozzle withoutlwilh a shock wave using the space-time CE/SE method,” NASA 209937, 2000. View at Google Scholar
  27. Z.-C. Zhang, S. T. J. Yu, and S.-C. Chang, “A space-time conservation element and solution element method for solving the two- and three-dimensional unsteady Euler equations using quadrilateral and hexahedral meshes,” Journal of Computational Physics, vol. 175, no. 1, pp. 168–199, 2002. View at Publisher · View at Google Scholar · View at Scopus
  28. S. Jerez, J. V. Romero, M. D. Rosell{\'o}, and F. J. Arnau, “A semi-implicit space-time CESE method to improve mass conservation through tapered ducts in internal combustion engines,” Mathematical and Computer Modelling, vol. 40, no. 9-10, pp. 941–951, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. J. Wang, K. Liu, and D. Zhang, “An improved CE/SE scheme for multi-material elastic-plastic flows and its applications,” Computers & Fluids, vol. 38, no. 3, pp. 544–551, 2009. View at Publisher · View at Google Scholar · View at Scopus
  30. S. Qamar and S. Mudasser, “On the application of a variant CE/SE method for solving two-dimensional ideal MHD equations,” Applied Numerical Mathematics, vol. 60, no. 6, pp. 587–606, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. S. C. Chang, A New Approach for Constructing Highly Stable High Order CESE Schemes, National Aeronautics and Space Administration, Glenn Research Center, 2010.
  32. S. Sadighi, A. Ahmad, and M. Shirvani, “Dynamic simulation of a pilot scale vacuum gas oilhydrocracking unit by the spacetime CE/SE method,” Chemical Engineering and Technology, vol. 35, no. 5, pp. 919–928, 2012. View at Publisher · View at Google Scholar · View at Scopus
  33. S. Qamar and M. Yousaf, “The space-time CESE method for solving special relativistic hydrodynamic equations,” Journal of Computational Physics, vol. 231, no. 10, pp. 3928–3945, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  34. D. Yang, S. Yu, and J. Zhao, “Convergence and error bound analysis for the space-time CESE method,” Numerical Methods for Partial Differential Equations. An International Journal, vol. 17, no. 1, pp. 64–78, 2001. View at Google Scholar · View at MathSciNet
  35. S.-C. Chang, “Courant number insensitive CE/SE schemes,” in Proceedings of the 38th AIAA/ASME/SAE/ASEE Joint Propulsion Conference and Exhibit, Indianapolis, Ind, USA, July 2002. View at Scopus
  36. L. N. Trefethen, Finite Difference and Spectral Methods for Ordinary and Partial Differential Equations, Cornell University, Ithaca, NY, USA, 1996.
  37. E. Sousa, “Finite difference approximations for a fractional advection diffusion problem,” Journal of Computational Physics, vol. 228, no. 11, pp. 4038–4054, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus